MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VSTK0116
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman procedure, a versacross large access solution and a versacross access steerable solution were selected for use.The physician was attempting to gain transeptal access with difficulty adequately imaging the transeptal location via transesophageal echocardiogram (tee).The physician was utilizing versacross large access initially then switched out to versacross steerable due to having issues reaching the transeptal location due to patient anatomy and device reach to the septal by adding additional curve to the transeptal system.Upon obtaining a position on the fossa via tee, the physician advised to activate rf to go transeptal.The rf wire advanced easily however physician experienced difficulty advancing the steerable sheath across the septum.The physician verified transeptal location and inserted the watchman trusteer sheath.Upon inserting the pigtail catheter through the sheath and taking an angiogram, it was noted contrast staining in the pericardial space.At that time, it was confirmed via tee that they were in the pericardial space.The patient remained stable and a small amount of pericardial fluid was noted.The patient was given fluid blouses and prepped for a sub xyphoid pericardiocentesis.Trusteer sheath was removed without incident.324 cc of bright red blood was removed from the pericardial space.Drain was left in place.The patient had difficult anatomy, the md performing the procedure said there was no issue with the equipment used (being the versacross systems utilized).Physician stated it was a standard transeptal puncture with a single rf delivery and wire advancement however couldn't visualize the fossa effectively with tee.It was difficulty (mainly he felt resistance) while advancing the versacross steerable across after transeptal puncture.At that time, it was probably not possible to continue to advance the versacross steerable across the puncture.It was also difficulty due to various anatomy issues advancing any catheter utilized up the ivc to the svc, as well as 'tenting' the fossa.We initially started with a versacross large access but switched out to a versacross steerable, due to not being able to reach the septum.After the transeptal puncture was performed the wire was advanced to the left atrium without issues noted, and the sheath was exchange for a trusteer over the versacross wire.The versacross wire was then removed and a pigtail catheter was inserted and advanced.At that time, it was noticed the pigtail catheter was advancing into the pericardial space.Patient vital signs remained stable.Act results were therapeutic at the time.We then paused to monitor the patient and reversed any anticoagulants.Patient had a small pericardial effusion at baseline prior to start.It was decided to do a pericardialcentesis as it the pts effusion began to slowly get bigger.Patient was monitored overnight and discharged the next day with a full recovery.The device is not expected to be returned for analysis (disposed).

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23468586
Report Number2124215-2025-79529
Device Sequence Number21066754
Product Code DYB
UDI-Device Identifier00685447019664
UDI-Public(01)00685447019664(17)280716(10)37178679
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTK0116
Device Catalogue NumberVSTK0116
Device Lot Number0037178679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/04/2025
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight113 KG
Patient RaceWhite